Alert archive / California / Wind Advisories in 2017

Wind Advisory 20, NWS Sacramento, CA

February 19, 2017

NWS Sacramento, CA issued this wind advisory at Feb 19, 2017, 4:30 AM PST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2017, 4:30 AM PST (12:30 UTC)
Expired
Feb 20, 2017, 4:00 PM PST
In force
36 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

899 
WWUS76 KSTO 191230
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
430 AM PST Sun Feb 19 2017

...Strong winds over northern California over the next couple of
   days...

.A strong Pacific strong will bring strong winds to northern
California as it approaches and moves through the region. Breezy
winds today and Monday will max out Monday evening as this system
pushes through. Downed trees and limbs and power outages are
likely again especially Monday evening. Blowing debris hazards are
also likely. 

CAZ015-016-200100-
/O.NEW.KSTO.WI.Y.0020.170219T1230Z-170221T0300Z/
/O.NEW.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
430 AM PST Sun Feb 19 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect until 7 PM PST Monday. A High Wind
Watch has also been issued. This High Wind Watch is in effect
from Monday evening through late Monday night. 

* TIMING...Gusty winds today will maximize Monday evening. Winds
  will decrease overnight with relatively light breezes on
  Tuesday. |

* WINDS...Winds today through Monday 20 to 30 mph with gusts to 40
  mph. Winds Monday night gusting to 50 mph or higher. Winds
  decreasing late Monday night. 

* IMPACTS...Downed trees, tree limbs, blowing debris and power
  outages. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017>019-200100-
/O.NEW.KSTO.WI.Y.0020.170220T0600Z-170221T0300Z/
/O.NEW.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
430 AM PST Sun Feb 19 2017

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM PST
MONDAY...
...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 10 PM this evening to 7 PM PST
Monday. A High Wind Watch has also been issued. This High Wind
Watch is in effect from Monday evening through late Monday night.

* TIMING...Gusty winds this evening and Monday will maximize
  Monday evening. Winds will decrease overnight Monday with 
  relatively light breezes on Tuesday. |

* WINDS...Winds this evening through Monday 20 to 30 mph with
  gusts to 40 mph. Winds Monday night gusting to 50 mph or higher.
  Winds decreasing late Monday night. 

* IMPACTS...Downed trees, tree limbs, blowing debris and power
  outages. |

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
671 
WWUS76 KSTO 192318
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
318 PM PST Sun Feb 19 2017

...Strong winds over northern California the next couple of 
days...

.A strong Pacific storm will bring potentially damaging winds to 
northern California as it approaches and moves through the region.
Breezy winds today and Monday will peak Monday evening through the
night as this system pushes through. Downed trees and widespread,
long-lasting power outages are likely especially Monday evening. 
Blowing debris hazards are also possible.

CAZ015-016-201400-
/O.UPG.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/
/O.NEW.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
/O.EXT.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
318 PM PST Sun Feb 19 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 4 AM PST
TUESDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 4 PM Monday to 4 AM PST Tuesday.
The High Wind Watch is no longer in effect. 

* TIMING...Gusty winds today will continue into Monday, then peak
  Monday evening into early Tuesday morning. 

* WINDS...Winds today through Monday 20 to 30 mph with gusts to 40
  mph. Winds Monday evening through early Tuesday morning gusting
  50 to 65 mph. 

* IMPACTS...Downed trees, blowing debris, and widespread,
  potentially long-lasting power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ017>019-201400-
/O.UPG.KSTO.HW.A.0002.170221T0300Z-170221T0900Z/
/O.NEW.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
/O.EXT.KSTO.WI.Y.0020.170220T1800Z-170221T0000Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
318 PM PST Sun Feb 19 2017

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 4 PM PST MONDAY...
...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 4 AM PST
TUESDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 4 PM Monday to 4 AM PST Tuesday.
The High Wind Watch is no longer in effect. 

* TIMING...Gusty winds this evening and Monday will maximize
  Monday evening. Winds will decrease overnight Monday with
  relatively light breezes on Tuesday. 

* WINDS...Winds increasing to 20 to 30 mph with gusts to 45 mph by
  late Monday morning. Winds peaking Monday evening into early
  Tuesday morning, with gusts of 50 to 65 mph. 

* IMPACTS...Downed trees, blowing debris, and widespread,
  potentially long-lasting power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ013-063-064-066-067-201400-
/O.NEW.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
Shasta Lake Area / Northern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Shasta Dam, Alder Springs, Lakeport, 
Paradise, Grass Valley, and Jackson
318 PM PST Sun Feb 19 2017

...HIGH WIND WARNING IN EFFECT FROM 4 PM MONDAY TO 4 AM PST
TUESDAY...

The National Weather Service in Sacramento has issued a High Wind
Warning, which is in effect from 4 PM Monday to 4 AM PST Tuesday.

* TIMING...Strongest winds Monday evening through early Tuesday
  morning.

* WINDS...South to west wind gusts of 50 to 65 mph
  possible...higher gusts possible over exposed ridges.

* IMPACTS...Downed trees, blowing debris, and widespread,
  potentially long-lasting power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
637 
WWUS76 KSTO 201130
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PST Mon Feb 20 2017

CAZ017>019-210000-
/O.EXT.KSTO.WI.Y.0020.170220T1130Z-170221T0000Z/
/O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-
Including the cities of Sacramento, Fairfield/Suisun, Stockton, 
and Modesto
330 AM PST Mon Feb 20 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM PST TUESDAY...

* TIMING...Gusty winds continue today. Strongest winds expected
  tonight.

* WINDS...Gusts around 40 mph today increasing to 55 to 65 mph
  tonight.

* IMPACTS...Downed trees, blowing debris, and widespread, 
  potentially long-lasting power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ015-016-210000-
/O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
/O.CON.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
and Marysville/Yuba City
330 AM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM PST TUESDAY...

* TIMING...Gusty winds continue today. Strongest winds tonight. 

* WINDS...Gusts 40 to 50 mph today increasing to 55 to 65 mph
  tonight.

* IMPACTS...Downed trees, blowing debris, and widespread, 
  potentially long-lasting power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ013-063-064-066-067-210000-
/O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
Shasta Lake Area / Northern Shasta County-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Shasta Dam, Alder Springs, Lakeport, 
Paradise, Grass Valley, and Jackson
330 AM PST Mon Feb 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM PST TUESDAY...

* TIMING...Strongest winds tonight. 

* WINDS...Gusts 55 to 65 mph possible.

* IMPACTS...Downed trees, blowing debris, and widespread, 
  potentially long-lasting power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
820 
WWUS76 KSTO 202110
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
110 PM PST Mon Feb 20 2017

CAZ015>017-211800-
/O.NEW.KSTO.WI.Y.0021.170221T1200Z-170221T1800Z/
/O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
/O.CON.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Sacramento
110 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST TUESDAY...


* TIMING...Gusty winds continue today. Strongest winds expected 
  tonight. 

* WINDS...Gusts around 40 mph today increasing to 55 to 65 mph 
  tonight. 

* IMPACTS...Downed trees, blowing debris, and widespread, 
  potentially long-lasting power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ018-019-211200-
/O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
/O.CON.KSTO.WI.Y.0020.000000T0000Z-170221T0000Z/
Carquinez Strait and Delta-Northern San Joaquin Valley-
Including the cities of Fairfield/Suisun, Stockton, and Modesto
110 PM PST Mon Feb 20 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...


* TIMING...Gusty winds continue today. Strongest winds expected 
  tonight. 

* WINDS...Gusts around 40 mph today increasing to 55 to 65 mph 
  tonight. 

* IMPACTS...Downed trees, blowing debris, and widespread, 
  potentially long-lasting power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ013-066-211800-
/O.NEW.KSTO.WI.Y.0021.170221T1200Z-170221T1800Z/
/O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
Shasta Lake Area / Northern Shasta County-
Northeast Foothills/Sacramento Valley-
Including the cities of Shasta Dam and Paradise
110 PM PST Mon Feb 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...

...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 AM PST TUESDAY...


* TIMING...Strongest winds tonight.

* WINDS...Gusts 55 to 65 mph possible.

* IMPACTS...Downed trees, blowing debris, and widespread, 
  potentially long-lasting power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ063-064-067-211200-
/O.CON.KSTO.HW.W.0004.170221T0000Z-170221T1200Z/
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-Motherlode-
Including the cities of Alder Springs, Lakeport, Grass Valley, 
and Jackson
110 PM PST Mon Feb 20 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY...


* TIMING...Strongest winds tonight.

* WINDS...Gusts 55 to 65 mph possible.

* IMPACTS...Downed trees, blowing debris, and widespread, 
  potentially long-lasting power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:17 PM PST, 13 hours 13 minutes earlier.

Area forecast discussion, Feb 18, 3:17 PM PST, 13 hours 13 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
317 PM PST Sat Feb 18 2017

.Synopsis...
Wet weather with renewed flooding concerns into the middle of
next week with wettest storm of the bunch expected for Monday into
Tuesday. Gusty winds likely again Monday. Mountain travel will
also be impacted at times due to heavy snow.

&&

.Discussion...
Snow levels have risen today between 6500 to 8000 feet. CalTrans
webcams show that roads are clear on I-80 and Hwy 50. Biggest
concern now is the upcoming storm arriving Sunday night into
Tuesday. Forecast still on track for another atmospheric river
with impressive moisture to approach the West Coast on Sunday.
Some showers could pop up during the day on Sunday, but the
heaviest precipitation is expected to arrive Sunday evening and
Monday with continued rain and snow on Tuesday. Widespread
moderate to heavy rain and snow will impact our region in this
timeframe.

Impressive amounts across the Sierra due to orographic
nature with totals ranging between 4-10 inches. Amounts in the
Valley likely 1.5-3 inches. With heavy rain and saturated soils
throughout the area, flood and mudslide potential is heightened
Sunday evening through early Tuesday. Flood Watch remains in
effect.

Snow levels will start Wednesday around 4500-5500 feet Sunday but
should rise to around 6000-7000 feet during the day Monday as
system pushes in. Still a bit of uncertainty with this. Colder air
will then wrap in Monday night into Tuesday dropping snow levels
back down to around 5000 feet. Heavy snow likely in this timeframe
with several feet of accumulation at pass levels, hindering
travel and causing delays.

Another round of gusty winds will accompany system on Monday,
this time perhaps more widespread across the Valley. MFR-SAC
pressure gradient increases to around 12 mb with 925 mb winds in
the 60+ kt range during the day Monday. Have boosted up winds a
bit from going forecast with gusts in the 45-55 mph range which
still may be underdoing things but will need to watch trends going
forward. Additional wind/tree damage and power outages highly
likely.

&&

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)

General agreement in extended models for Wednesday with upper
trough over the West coast although models differ on depth.
Precipitation amounts do not look all that impressive with
scattered showers across the region but localized convection could
bring locally heavier amounts. Cannot rule out valley
thunderstorms Wednesday afternoon with moderate instability
indicated. Cool airmass will bring low snow levels Wednesday at
about 3000 to 4000 feet. Wednesday night and Thursday would see
drying northerly flow most areas under current model scenario with
upper trough moving into the Great Basin. Have left slight chance
of showers over the Sierra Thursday as it remains under cyclonic
flow.

Models really diverge going into Thursday night and Friday. GFS
brings another Pacific trough into the Pacific Northwest and
NorCal Thursday night and Friday for another round of rain, wind
and mountain snow while ECMWF and GEM models keep NorCal under
flat ridging and drier outcome. Have tried to split the difference
for now leaving a threat of showers over the mountains and
keeping most of the valley dry. Models then diverge even further
going in to next weekend ranging from the GFS solution of fairly
significant low moving in to California to the ECMWF solution of
dry northerly flow. Obviously, confidence in forecast for the end
of next week will be quite low until models become more
consistent.

&&

.AVIATION...
Periods of MVFR across interior NorCal for the next 24 hours.
Gusts around 25 kts possible after 09z for the KRDD and KRBL
vicinity.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Sunday evening through late Monday night for
Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-
Central Sacramento Valley-Clear Lake/Southern Lake County-
Motherlode-Mountains Southwestern Shasta County to Northern Lake
County-Northeast Foothills/Sacramento Valley-Northern Sacramento
Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern
Shasta County-Southern Sacramento Valley-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

Winter Storm Watch from Sunday morning through late Monday night
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:08 AM PSTWinter Storm WarningSTO3 days
Feb 19, 4:30 AM PSTHigh Wind WatchSTO11 hr
Feb 19, 8:51 AM PSTRiver Flood WarningSTOButte, Glenn19 hr
Feb 19, 3:18 PM PSTHigh Wind WarningSTO27 hr
Feb 19, 3:24 PM PSTRiver Flood WarningSTOStanislaus10 days

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.